Migraines & Headaches Community
Headache for 5 weeks? Withdrawl(withdrawal) from Tramadol?
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Headache for 5 weeks? Withdrawl(withdrawal) from Tramadol?

I have always had headaches since I was abouit 15. Recently, (about a year ago) I was prescribed Tramadol for my headaches. In the beginning the Tramadol was very helpful, but I started seeing an increase in headaces. At any rate, it became a very viscous cycle to where I was taking more and more Tramadol every day. I was taking anywhere from 6-8 50mg pill a day. I decided that I didn't want to do that anymore and began to wean myself off of the medication.  I did come off of the medication rather quickly, but was very sick because of it.  

Since I have came off the medication, I have had a constant headache for over 5 weeks now. I do sometimes take 1-2 Tramadol to ease the pain, because nothing else is working. Could my headache be a withdrawl (withdrawal) symtem of the Tramodol? If so, how long is this going to last? Is there something I could take to reverse the withdrawl (withdrawal) symtems of the Tramdol?  The headache is constant in my right temple, behing the eye, and stretches into the top of my head, jaw, and down to the back of my head.  I have a sore neck and back at least 5 days out of 7.  

Does this sound like a medicine withdrawl (withdrawal) headache or something else? I really need some direction on my next step? Should I see a neurologist or see my family doctor? I recently moved to he Cleveland area, any recommendation on where I should start looking for a doctor or nero?

Any help would be greatly appreciated!!!!!
Related Discussions
3 Comments Post a Comment
Blank
Avatar_n_tn
Hi,
Most likely you were suffering from rebound headache. How long did you take to taper off tramadol? From your post i get a hint that you did it quickly....thats the reason that now you are suffering from withdrawl (withdrawal) headache.
One way to treat this is by using a bridging program during the withdrawl (withdrawal) phase in which other pain killers are given for a short period when the headaches increase in frequency during withdrawl (withdrawal).Usually a combination of pain killers is given. I would suggest you to consult your physician first and give him all the details and then proceed further.
Blank
Avatar_n_tn
Hi,
Yes your headcahe could be due to tramadol withdrawl (withdrawal). What you could do is take another pain killer for a few days and see if that helps. You also could apply local diclofenac or some other analgesic ge to the neck and back region. Try some neck and back exercises - they might help. Also try to sleep well. Avoid any alcohol or smoking. Also see if your headache is brought about by or increased due to any stress factors like loud noise, strong lights etc. It would be best to consult your family physician first and then a neurologist if the symptoms still persist.
Blank
Avatar_n_tn
Kristin,

I think the withdrawal is probably not the problem at this point.  You were given the medicine to treat some headache diagnosis.  Going off the the medicine, of course gave you significant withdrawal at first but could well have been a very big trigger for your initial headache diagnosis.  I would go straight to a board certified neurologist.  If your in Cleveland, call the Cleveland Clinic.  I think they even sponsor this board.  They have increasingly become an expert organization in the treatment of headache.  Just call the hospital and ask the operator for the physician referral phone number.  Ask the physician referral what neurologist has a good reputation and who they would go to.  Make sure the neurologist is board certified and is in your insurance plan.  Also, see if you need a referral to see a specialist (your insurance).  Meanwhile, I would go to the ER, see if the Cleveland Clinic has ER services - I think they do and tell them what you did.  Say you are coming to the ER to see if they can give you an injection combination in an effort to break this headache.  It may take a while to get a neurologist appt.  The ER doc may be able to get your doc appt priority.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1405964489
Blank
selmaS
Allentown, PA
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
10389859_tn?1409925468
Blank
Foggy2
1751596_tn?1406776760
Blank
kristy12
Berlin, Germany
Avatar_m_tn
Blank
Ball123
Avatar_m_tn
Blank
Eddie1994
PA